Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm just about to finish up my fourth week on a retinoid. My skin has definately been breaking out a lot more than usual and I'm assuming its just the initial breakout. I know that having more pimples than normal is par for the course during this time, but what's freaking me out a little is the actual size of my breakouts. The pimples are bigger, more inflammed and really sore. Is this typical with a retinoid or am I having a strange reaction?

Share this post


Link to post
Share on other sites

my first IB came at 3 weeks and my pimples were really inflamed...even white heads were inflammed and red. but they cleared up in about a week. i just had a mini-breakout recently and none of the pimples in that breakout were inflamed and they all cleared up within 3 days. thats my experience so far (been on it almost 5 weeks).

Share this post


Link to post
Share on other sites

Yes, it's totally normal, yet scary at the same time! I know how you feel, but what you're experiencing is (unfortunately) part of the IB.

:-)

Share this post


Link to post
Share on other sites

It's normal, you'll just have to put up with it. Actually it's a good sign it's working.

Share this post


Link to post
Share on other sites

Thanks for the feedback.

Seeing my mild acne turn moderate is hard to take. I have five large pimples on my cheek all right next to each other and I never break out there. Plus like I said, they are so much bigger and more painful. I'm trying to hang in there and trust that this is just part of the IB, but sometimes I wonder if this retinoid is just making my skin worse.

I'll take the advice I was given and just tough it out. From what I've heard the IB should be over by week 6. Two more weeks... :pray:

Share this post


Link to post
Share on other sites

I started using Retin-a and experiencing an IB too..... my acne is at it's worse (my acne is mild, so... to me it's a big deal to get a lot of pimples) , I hope this IB will go away soon

Share this post


Link to post
Share on other sites

I am having the same experience with Differin. I have been using it for about 4 weeks. All is pretty clear except my chin, which is getting frequent breakouts, including a couple of bad inflammed ones. And my chin was clear when I started this! My skin has never looked worse on my chin now. Hating Differin at the moment.

Share this post


Link to post
Share on other sites

Be careful with it. I had moderate acne turn into very, very severe acne due to the retin-A IB, and it was the source of all of the scarring I now have. I ended up having to go on steroids to clear up all of the swelling and inflammation because it just kept getting worse, then went onto accutane since I wasn't responding to topical treatments.

Share this post


Link to post
Share on other sites

Be careful with it. I had moderate acne turn into very, very severe acne due to the retin-A IB, and it was the source of all of the scarring I now have. I ended up having to go on steroids to clear up all of the swelling and inflammation because it just kept getting worse, then went onto accutane since I wasn't responding to topical treatments.

That very situation is what I am afraid of. If I knew I was going to clear up after this, I could stomach the IB. I'm just afraid that the IB will either not end, or leave scars that will be worse than the occasional acne I got on my chin. I am purposefully NOT using the Differin where I don't break out. Just on my problem spots. I had very mild acne to start with. Maybe this isn't worth it, I don't know. Any idea on why/how retinols make some people's acne worse, even after the IB? I wonder if some people's pores have a bad reaction or something? Given that there is still a lot that is not know about why these products work in the first place.

Share this post


Link to post
Share on other sites

The only thing I can think of that may have aggravated it for me was the fact that I was swimming a lot, and it seemed to dry my skin out even more. Other than that, I really have no idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×